Drought, Bee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
The temperatures remained above normal for the month of November across South Texas with very dry conditions continuing for the majority of the region. Isolated areas of the Coastal Bend and Brush Country received slightly above normal rainfall.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The temperatures remained above normal for the month of November across South Texas with very dry conditions continuing for the majority of the region. Isolated areas of the Coastal Bend and Brush Country received slightly above normal rainfall. However, most of South Texas received below to well below normal rainfall during the month. Rainfall amounts were slightly above 3 inches below normal over the Victoria Crossroads to 1 to 2 inches above normal in isolated areas over the Coastal Bend. Rain amounts ranged from around 4 inches in Calhoun County to near a tenth of an inch in the northern Brush Country.
The severe drought persisted over southern portions of the Brush Country east into the Coastal Bend with exceptional drought continuing from southern Duval County eastward to the western portions of Kleberg and Nueces Counties. The abundant rains from the previous months continued to sustain the northern portions of the Brush Country to the Victoria Crossroads during the month of November.
Mandatory water restrictions were invoked for the city of Corpus Christi as the combined lake capacity levels fell below 40 percent. The city of Victoria joined Laredo in placing city under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, and King Ranch Santa Gertrudis District.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 11:54 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1254 AM CDT THU NOV 1 2012 .DISCUSSION...NOTE AVIATION DISCUSSION BELOW. && .AVIATION...MVFR VISIBILITIES ARE EXPECTED TO DEVELOP OVER MUCH OF SOUTH TEXAS OVERNIGHT. PATCHY DENSE FOG IS ALSO EXPECTED... ESPECIALLY EAST OF INTERSTATE 37. A COMBINATION OF VFR CONDITIONS AND BRIEF MVFR CEILINGS ARE EXPECTED DURING THE 14-17Z THURSDAY PERIOD. SOME LOCATIONS ALONG OVER THE COASTAL COUNTIES MAY EXPERIENCE A SHOWER DURING THE MID MORNING AND DURING THE AFTERNOON ALONG THE SEA BREEZE. VFR CONDITIONS EXPECTED AREAWIDE DURING THE EVENING. && .PREV DISCUSSION... /ISSUED 1021 PM CDT WED OCT 31 2012/ DISCUSSION...MAIN STORY OVERNIGHT WILL BE FOG POTENTIAL. NAM12 AS WELL AS HI RES ARW INDICATING THE POTENTIAL FOR AREAS OF FOG (POSSIBLE DENSE) ACROSS MUCH OF INLAND SOUTH TEXAS DEVELOPING OVERNIGHT THROUGH DAYBREAK THURSDAY. MOS GUIDANCE ALSO HINTING AT THIS IN A FEW PLACES. INCREASED THE COVERAGE TO AREAS ACROSS INLAND SOUTH TEXAS OVERNIGHT. ALSO INCLUDED A MENTION OF DENSE IN SOME ZONES...BUT NO DENSE FOG ADVISORY AS OF NOW. NO OTHER CHANGES MADE. PREV DISCUSSION... /ISSUED 629 PM CDT WED OCT 31 2012/ DISCUSSION...UPDATED FOR 00Z AVIATION SECTION BELOW. AVIATION...FEW/SCT CLOUDS AROUND THE REGION ALONG THE SEA- BREEZE. THE AREA WILL REMAIN UNDER VFR CONDITIONS THROUGH 06Z. THEN CONDITIONS ARE FORECAST TO WORSEN WITH MVFR VSBYS DEVELOPING AROUND 09Z ACROSS INLAND LOCATIONS. VSBYS MAY LOWER INTO THE IFR/LIFR CATEGORY AT TIMES BETWEEN 10Z-14Z WITH PERIODS OF LOW CIGS ALSO DEVELOPING. THIS WILL BE THE RESULT OF LIGHT SURFACE WINDS AND THE RETURN OF DEEPER MOISTURE IN THE LOWER LEVELS. VSBYS/CIGS WILL IMPROVE AND LIFT AROUND 15Z THURSDAY AND LEAD TO ANOTHER DAY OF VFR CONDITIONS. PREV DISCUSSION... /ISSUED 337 PM CDT WED OCT 31 2012/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...DAYTIME HEATING AND THE SEA BREEZE HAS TRIGGERED ISOLATED CONVECTION OVER THE GULF WATERS AND COASTAL LOCATIONS. ANTICIPATE THIS ACTIVITY TO BE DIURNALLY DRIVEN AND WANE WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...LOW LEVEL MOISTURE WILL CONTRIBUTE TO PATCHY FOG AND STRATUS LATE TONIGHT INTO THURSDAY MORNING. ANY FOG THAT DEVELOPS SHOULD DISSIPATE AFTER SUNRISE AS MIXING COMMENCES. ANOTHER WARM DAY IN STORE FOR WEDNESDAY WITH MID 80S ACROSS THE VICTORIA CROSSROADS TO LOWER 90S OVER THE RIO GRANDE PLAINS. INCREASED TEMPS A FEW DEGREES OVER MAV GUIDANCE BASED ON TRENDS FROM THE LAST TWO DAYS. CONFIDENCE IS LOW ON STREAM SHOWER DEVELOPMENT TOMORROW MORNING SO WILL LEAVE OUT OF THE FORECAST ATTM. LONG TERM (FRIDAY THROUGH TUESDAY)...EXPECT TEMPS TO WARN JUST A BIT MORE ON FRIDAY THAN WHAT WE ARE EXPECTING FOR THURSDAY...WITH DEEP MOISTURE SLOWER TO COME IN THAN HAD BEEN INDICATED BY MODELS FOR THE PAST FEW DAYS. HAVE KEPT JUST 10 POPS THROUGH FRIDAY NIGHT...AND HAVE EVEN CUT THOSE BACK IN AREA A BIT DURING THE DAY ON FRIDAY. WITH DECENT MOISTURE JUST ABOVE THE SURFACE COULD STILL SEE JUST A FEW SHOWERS THOUGH...MAINLY OF THE STREAMER TYPE. BY SATURDAY...FINALLY SEEING PWAT VALUES INCREASING TO 1.2 INCHES AND HIGHER SO WILL GO WITH THE 20 POP THERE. MODELS HAVE JUMPED ONTO THE COLD FRONT A BIT MORE FOR SUNDAY NIGHT...WITH VARYING STRENGTHS BETWEEN MODELS. THEY ARE ALL CONSISTENT HOWEVER IN INDICATING THE FRONT BEING RATHER SHALLOW. DESPITE A DECENT PUSH AT THE SURFACE...BOTH 925 AND 850 LEVELS SHOW THE PUSH OF COLDER AIR FARTHER TO THE EAST...WITH SOUTH TEXAS JUST CLIPPING THE TAIL END OF THE BOUNDARY. HAVE HELD ONTO 30 POPS FOR SUNDAY/SUNDAY NIGHT. UPPER LEVEL SUPPORT STILL NOT GREAT...ALTHOUGH MODELS ARE CONSISTENT IN BRINGING A JET AXIS UP FROM THE SOUTH AND OVER THE AREA SUNDAY NIGHT INTO MONDAY MORNING. GFS AND CANADIAN WOULD HAVE A MORE FAVORABLE POSITION OF THE JET THAN ECMWF. BEYOND THE FRONT...HAVE DECREASED TEMPS A BIT...BUT NOT SIGNIFICANTLY WITH SHALLOW NATURE OF THE CAA. GFS IS VERY QUICK TO BRING IN DRY AIR BEHIND THE FRONT...WITH ECMWF HOLDING ONTO SOME MOISTURE. WITH SHALLOW FRONT WILL HAVE THE POTENTIAL FOR SOME OVER RUNNING AND WILL GET A BETTER HANDLE ON THAT WHEN MORE CONFIDENT IN FRONT TIMING/STRENGTH. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 89 67 90 69 89 / 10 10 10 10 20 VICTORIA 87 63 88 65 88 / 10 10 10 10 20 LAREDO 91 69 92 68 92 / 10 10 10 10 20 ALICE 89 64 90 65 89 / 10 10 10 10 20 ROCKPORT 83 68 84 70 85 / 10 10 10 10 20 COTULLA 88 64 89 64 88 / 10 10 10 10 20 KINGSVILLE 89 67 89 66 89 / 10 10 10 10 20 NAVY CORPUS 82 70 84 71 84 / 10 10 10 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 AM CDT WED OCT 31 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 AM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT EARLY MORNING PATCHY FOG. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/71
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
Extreme drought developed over the western portion of the county during the month.
Extreme drought remained over the western portion of the county during the month.
Exceptional drought remained over the western portion of the county during the month.
Exceptional drought remained over the western portion of the county during the month.
Exceptional drought remained over the most of the county during the month.
Drought developed over the western portion of the county during the month.
Extreme drought remained over the eastern portion of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420667, 420668, 420669, 420670, 420671, 420672, 420673, 420674, 420675.